Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 9, 2011, 3:07 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 3:07 PM MDT (21:07 UTC)
- Expired
- Jun 9, 2011, 5:00 PM MDT
- In force
- 113 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 97 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
373 WGUS55 KRIW 092107 FFWRIW WYC017-043-092300- /O.NEW.KRIW.FF.W.0003.110609T2107Z-110609T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 307 PM MDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING... WEST CENTRAL WASHAKIE COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 500 PM MDT * AT 306 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT REPORTED THAT COTTONWOOD CREEK HAD RISEN SIGNIFICANTLY WITH THUNDERSTORM ACTIVITY...WITH CONCERNS FOR FLASH FLOODING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HWY JCT 170 AND 120...HWY JCT 170 AND 174...HWY JCT 171 AND 120... LUCERNE...STATE HWY 120 MILE MARKER 20...STATE HWY 120 MILE MARKER 30...STATE HWY 431 MILE MARKER 10...STATE HWY 431 MILE MARKER 20 AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4408 10803 4369 10803 4369 10856 4407 10856 $$ BRANHAM
1 follow-up statement
921 WGUS75 KRIW 092205 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT THU JUN 9 2011 WYC017-043-092300- /O.CON.KRIW.FF.W.0003.000000T0000Z-110609T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOT SPRINGS WY-WASHAKIE WY- 405 PM MDT THU JUN 9 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL WASHAKIE AND CENTRAL HOT SPRINGS COUNTIES UNTIL 500 PM MDT... AT 357 PM MDT...DOPPLER RADAR SHOWED THAT THE HEAVIEST RAINFALL HAD MOVED EAST OF HIGHWAY 20. RADAR RAINFALL ESTIMATES SHOWED 0.60 TO TO 0.95 INCHES OF RAIN FELL ALONG THE GOOSEBERRY...LITTLE GOOSEBERRY AND COTTONWOOD CREEKS FROM EARLIER THUNDERSTORMS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALONG COTTONWOOD...LITTLE GOOSEBERRY AND GOOSEBERRY CREEKS...INCLUDING THE TOWN OF WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4408 10803 4369 10803 4369 10856 4407 10856 $$ MEUNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:10 AM MDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 6:10 AM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 610 AM MDT THU JUN 9 2011 .UPDATE... UPDATED TO ALLOW FLASH FLOOD WATCH TO EXPIRE AT 6 AM. HOWEVER...THE FLOOD WATCH FOR NATRONA COUNTY REMAINS IN EFFECT THROUGH TUESDAY...DUE CONTINUED HIGH RELEASES FROM GREY REEF RESERVOIR...RESULTING IN HIGH FLOWS ALONG THE NORTH PLATTE. && .PREV DISCUSSION... /ISSUED 254 AM MDT THU JUN 9 2011/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS WESTERN AND CENTRAL WYOMING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM NORTHERN IDAHO. MODELS ARE IN REASONABLE AGREEMENT IN BRINGING THE UPPER LOW OVER WYOMING TODAY AS IT WEAKENS AND TRANSITIONS TO AN OPEN WAVE. CLOSE PROXIMITY TO THE LOW AND DIFLUENCE ON THE NOSE OF A 90KT JEST STREAK WILL STILL KEEP ENOUGH DYNAMIC FORCING FOR SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE IN THE WEST AND REDEVELOP ELSEWHERE TODAY. INSTABILITY WILL BE REDUCED TODAY SO STRONG THUNDERSTORMS ON THE ORDER OF THOSE ON WEDNESDAY ARE NOT EXPECTED. WINDY CONDITIONS WILL DEVELOP ALONG THE ROCK SPRINGS TO CASPER CORRIDOR THIS AFTERNOON AS THE LOW LEVEL PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE SURFACE REFLECTION OF THE LOW TRANSITING SOUTHERN AND EASTERN WYOMING. HIGH WIND CRITERIA IS NOT EXPECTED BUT WIND OF 20 TO 30 MPH GUSTING TO 40 MPH IS LIKELY. COOLER TEMPERATURES ARE EXPECTED TODAY AS THE UPPER COLD POOL MOVES OVER WITH THE LOW. TEMPERATURES WILL RECOVER A BIT ON FRIDAY AS DRIER CONDITIONS PREVAIL ACROSS MOST OF THE STATE. THE NORTHERN THIRD WILL SEE A FEW SHOWERS DURING THE MORNING HOURS AS MOISTURE WRAPS AROUND TO EXITING LOW. SEASONABLY COOL TEMPERATURES AND DRY CONDITIONS WILL ALLEVIATE SOME OF THE FLOODING CONCERNS ON FRIDAY. SATURDAY WILL SEE THE APPROACH OF THE NEXT SHORTWAVE TROUGH BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE WESTERN MOUNTAINS SATURDAY AFTERNOON. LONG TERM...SUNDAY THROUGH THURSDAY THROUGH TUESDAY...MEDIUM RANGE MODELS CONTINUE TO SHOW WEAK TROUGHINESS OVER THE WEST...AND STRONG RIDGING OVER THE SOUTH CENTRAL STATES. ALTHOUGH MEDIUM RANGE MODELS STILL DIFFER ON THE DETAILS...IT APPEARS A SHORTWAVE...AND ASSOCIATED COLD FRONT WILL IMPACT THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. HAVE INCREASED POPS FOR THIS TIMEFRAME...ESPECIALLY OVER THE NORTHWEST AND NORTH. MEDIUM RANGE MODELS HAVE LARGE DIFFERENCES IN HANDLING CURRENT ENERGY ACROSS THE EXTREME WESTERN PACIFIC NEAR 55 NORTH...150 EAST. MODELS VARY FROM STALLING THIS UPPER LOW OVER THE PACIFIC NORTHWEST/BRITISH COLUMBIA...ABSORBING THIS SYSTEM...WITH MAINLY NORTHWEST FLOW OVER THE AREA...TO PUSHING THE UPPER LOW/TROUGH INTO THE NORTHERN ROCKIES. DUE TO THIS LARGE DISCREPANCY...WILL HAVE ONLY SLIGHT POPS...MAINLY OVER THE MOUNTAINS FOR NOW...UNTIL THEIR IS MORE CONSISTENCY. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SEASONAL TO SLIGHTLY BELOW AVERAGE. AVIATION... UPPER LOW IN WESTERN IDAHO CONTINUES TO PUMP MOISTURE NORTH ACROSS WYOMING. BEST INSTABILITY EARLY THURSDAY WILL BE EAST OF THE CONTINENTAL DIVIDE WHERE UPPER LEVEL DIVERGENCE WILL CONTINUE TO AID SHOWER AND THUNDERSTORM DEVELOPMENT. LOCALIZED MVFR AND MOUNTAIN OBSCURATIONS IN ASSOCIATION WITH THE EARLY MORNING CONVECTION... GENERALLY IN THE CORRIDOR OF KLND-KRIW-KWRL. OTHERWISE...TERMINALS WILL BE VFR INTO THURSDAY AFTERNOON WITH THE EXCEPTION OF KCPR. LOW LEVEL EAST-NORTHEAST FLOW AS ADVECTED MOISTURE INTO NATRONA COUNTY AND EVENING CONVECTION LEFT BEHIND COOL AND MOIST AIRMASS. THIS WILL CREATE MVFR CONDITIONS UNTIL AROUND SUNRISE THURSDAY WHEN DRIER SOUTHWEST FLOW BEGINS TO ADVECT TOWARD KCPR. UPPER LOW AND ASSOCIATED MID-LEVEL COLD POOL WILL COMBINE WITH LINGERING MOISTURE LADEN AIR TO AGAIN GENERATE AFTERNOON AND EARLY EVENING CONVECTION ON THURSDAY. JET STREAK SET TO ROUND SOUTHERN END OF THE UPPER LOW WILL ENHANCE CONVECTION IN CENTRAL WYOMING DURING THE LATE AFTERNOON. EXPECTATION IS THAT BRIEF HEAVY RAIN AND SMALL HAIL...AND NOT GUSTY OUTFLOW WIND...WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. GUSTY WEST-NORTHWEST WIND 15-25KTS WILL FOLLOW IN THE WAKE OF THIS SYSTEM WITH KBPI...KPNA...AND KRIW THE MOST LIKELY TERMINALS. CLOUDS WILL BE ON THE DECREASE BY LATE THURSDAY EVENING ACROSS THE SOUTHWEST QUARTER OF THE STATE. KWRL AND KCOD WILL REMAIN IN MOIST WRAP-AROUND NORTHWEST FLOW THROUGH THURSDAY EVENING AS UPPER LOW TRACKS TOWARDS THE DAKOTAS. HYDROLOGY... FLOODING CONCERNS CONTINUE ACROSS MUCH OF THE AREA. COOLER TEMPERATURES HAVE KEPT SNOWMELT TO A MINIMUM BUT RAINFALL HAS TAKEN ITS PLACE AS THE PROVIDER TO RUNOFF TO AREA RIVERS AND STREAMS. THIS SITUATION WILL CONTINUE FOR ONE MORE DAY AS AN UPPER LEVEL STORM SYSTEM CONTINUES TO BRING PRECIPITATION FOR THE AREA. SHOWERS AND THUNDERSTORMS WILL AGAIN BE A CONCERN TODAY AS ANOTHER QUARTER TO HALF INCH OF RAIN IS EXPECTED IN THE WEST AND IN THE BIG HORN MOUNTAINS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REST OF THE AREA AS WELL. FLOOD ADVISORY REMAINS FOR YELLOWSTONE NATIONAL PARK AND A FLOOD WARNING REMAINS FOR STAR VALLEY WITH THE EXPECTED ADDITIONAL RAINFALL TODAY. A FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH PLATTE RIVER IN AND NEAR CASPER. CONSIDERABLE RAINFALL OCCURRED WEDNESDAY IN AREAS DRAINING INTO THE NORTH PLATTE SO LEVELS WILL NEED TO BE MONITORED FOR FURTHER RISES. SHOWERS WILL CONTINUE INTO EARLY FRIDAY OVER NORTHERN WYOMING THEN DRIER CONDITIONS FOR ABOUT 24 HOURS. SATURDAY WILL SEE WARMER TEMPERATURES BUT ALSO THE APPROACH OF THE NEXT RAINMAKER WHICH WILL REACH WESTERN WYOMING SATURDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING WYZ020. && SHORT TERM...BERC LONG TERM...WM AVIATION...CNJ HYDROLOGY...BERC
Hazardous weather outlook, Jun 9, 6:23 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 623 AM MDT THU JUN 9 2011 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 623 AM MDT THU JUN 9 2011 ...FLOOD WATCHES...ADVISORIES AND WARNINGS ARE IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL WYOMING.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG...ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES. THE PRIMARY HAZARDS WILL BE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA. PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT RIVER AND STREAM INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT...AND SOME LOCATIONS WILL EXPERIENCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR FLOODING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 9, 1:02 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 102 PM MDT THU JUN 9 2011 WYZ017-018-091945- LANDER FOOTHILLS WY-WIND RIVER BASIN WY- 102 PM MDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 145 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ETHETE...OR 12 MILES EAST OF FORT WASHAKIE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL MAY ALSO BE PRESENT WITH THIS STORM. THIS STORM WILL BE NEAR... KINNEAR AROUND 120 PM MDT. OCEAN LAKE AROUND 130 PM MDT. U.S. HWY 26 MILE MARKER 130 AROUND 135 PM MDT. STATE HWY 134 MILE MARKER 10 AND U.S. HWY 26 MILE MARKER 110 AROUND 145 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4341 10856 4283 10787 4286 10867 4313 10895 TIME...MOT...LOC 1902Z 238DEG 16KT 4303 10869 BRANHAM
Special weather statement, Jun 9, 1:40 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
140 PM MDT THU JUN 9 2011
WYZ007-017-092030-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
140 PM MDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230
PM MDT...
AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 26 MILE MARKER 110...OR NEAR
RIVERTON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL.
THIS STORM WILL BE NEAR...
HIDDEN VALLEY AND U.S. HWY 26 MILE MARKER 120 AROUND 155 PM MDT.
SHOSHONI AND U.S. HWY 20/26 MILE MARKER 100 AROUND 215 PM MDT.
U.S. HWY 20/26 MILE MARKER 90 AROUND 230 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4349 10862 4338 10780 4299 10754 4285 10829
4325 10888
TIME...MOT...LOC 1940Z 236DEG 22KT 4310 10832
BRANHAMSpecial weather statement, Jun 9, 2:06 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MDT THU JUN 9 2011 WYZ005-006-092045- SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 206 PM MDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE AND CENTRAL HOT SPRINGS COUNTIES UNTIL 245 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 171 AND 120...OR 20 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LOWER COTTONWOOD CREEK RD AROUND 225 PM MDT. STATE HWY 431 MILE MARKER 10 AROUND 245 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4416 10814 4374 10793 4374 10857 4394 10861 TIME...MOT...LOC 2006Z 249DEG 14KT 4389 10845 BRANHAM
Special weather statement, Jun 9, 2:32 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT THU JUN 9 2011
WYZ005-007-017-020-092115-
NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY-
232 PM MDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS...
EXTREME NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 315
PM MDT...
AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOYSEN STATE PARK HEADQUARTERS...OR 13 MILES
NORTHWEST OF SHOSHONI...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
WIND RIVER CANYON AROUND 240 PM MDT.
BUFFALO CREEK RD AROUND 305 PM MDT.
BLACK MOUNTAIN RD AROUND 315 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4322 10750 4330 10819 4345 10833 4374 10784
4373 10773 4365 10772 4365 10769 4352 10762
TIME...MOT...LOC 2032Z 234DEG 26KT 4343 10815
BRANHAMSpecial weather statement, Jun 9, 2:56 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MDT THU JUN 9 2011 WYZ004>006-092145- NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 256 PM MDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...AND SOUTHERN BIG HORN AND CENTRAL WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 345 PM MDT... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF WINCHESTER...OR 12 MILES SOUTHWEST OF WORLAND...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... U.S. HWY 20/789 MILE MARKER 160 AROUND 305 PM MDT. WORLAND MUNICIPAL AIRPORT AND WASHAKIE COUNTY FAIRGROUNDS AROUND 310 PM MDT. WORLAND AROUND 315 PM MDT. HWY 16/20/789 MILE MARKER 170 AROUND 320 PM MDT. U.S. HWY 16 MILE MARKER 10 AROUND 330 PM MDT. U.S. HWY 16 MILE MARKER 20 AROUND 345 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4425 10759 4373 10743 4384 10820 4401 10826 TIME...MOT...LOC 2057Z 255DEG 26KT 4395 10810 BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 65 min |
| Jun 8, 6:39 PM MDT | Tornado Warning | RIW | Natrona | 36 min |
| Jun 8, 6:54 PM MDT | Special Weather Statement | RIW | 51 min | |
| Jun 8, 7:15 PM MDT | Tornado Warning | RIW | Natrona | 30 min |
| Jun 8, 7:33 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jun 8, 7:42 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 33 min |
| Jun 8, 7:46 PM MDT | Tornado Warning | RIW | Natrona | 29 min |
| Jun 8, 8:02 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 8, 8:47 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 8, 10:21 PM MDT | Special Weather Statement | RIW | 39 min | |
| Jun 8, 10:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 29 min |
| Jun 9, 12:19 AM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jun 9, 1:02 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 9, 1:40 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| Jun 9, 2:06 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jun 9, 2:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| Jun 9, 2:56 PM MDT | Special Weather Statement | RIW | Washakie | 49 min |
| Jun 9, 5:17 PM MDT | Areal Flood Advisory | RIW | Hot Springs, Washakie | 19 hr |
| Jun 9, 5:43 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.